MAUDE Adverse Event Report: ARTHREX, INC. UNIVERSAL GLENOID - CENTRAL SCREW 20MM; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. UNIVERSAL GLENOID - CENTRAL SCREW 20MM; SHOULDR PROSTH, REVERSE CONFIG
Model Number UNIVERSAL GLENOID - CENTRAL SCREW 20MM
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision of an eclipse with universal glenoid was necessary due to wear of the polyethylene glenoid of the universal glenoid base plate.It was further reported that the issue cause a strong metallosis due to the metal to metal friction.The following devices were explanted during the revision surgery: cd-9341-16, eclipse head, size 41/16 tinbn coated ar-9300-41cpc eclipse trunion,41 mm tps ctd ar-9301-02 eclipse cage screw m, 35mm ar-9120-01 universal glenoid - baseplate small ar-9165-20 universal glenoid - central screw 20mm 2x unknown peripheral screws.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b5, d6a, d6b, g3, h3, h6.Complaint allegation is confirmed based on the photos provided by the customer.Visual evaluation revealed an extracted cd-9341-16.In addition, a photo of the metallosis was also provided.The head, tinbn, has an inferior bearing surface than the standard cobalt chrome.This was likely done due to the patient having a nickel allergy.This bearing surface may have contributed to wearing the poly more quickly.The most likely cause for the reported failure can be attributed to a patient-specific event.
 
Event or Problem Description
Information was provided that the devices were initially implanted in 2016.It was further updated that the initial surgery was performed on (b)(6) 2017 at (b)(6) by dr (b)(6).

Brand Name
UNIVERSAL GLENOID - CENTRAL SCREW 20MM
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18780030
Report Number1220246-2024-01126
Device Sequence Number4512067
Product Code PHX
UDI-Device Identifier00888867057937
UDI-Public00888867057937
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERSAL GLENOID - CENTRAL SCREW 20MM
Device Catalogue NumberAR-9165-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown